Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 3, NWS San Angelo, TX

February 11, 201713 counties in Texas

NWS San Angelo, TX issued this wind advisory at Feb 11, 2017, 3:00 PM CST for 13 counties in Texas. It took effect at Feb 12, 2017, 6:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2017, 3:00 PM CST (21:00 UTC)
In effect from
Feb 12, 2017, 6:00 AM CST
Expired
Feb 12, 2017, 3:11 PM CST
In force
9 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 61 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2017-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2017-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3213 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

733 
WWUS74 KSJT 112100
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service SAN ANGELO TX
300 PM CST Sat Feb 11 2017

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM SUNDAY FOR THE BIG
COUNTRY...NORTHERN CONCHO VALLEY AND COLEMAN COUNTY...

TXZ049-054-064>066-098-099-113-114-127-128-139-121100-
/O.NEW.KSJT.WI.Y.0003.170212T1200Z-170212T2200Z/
Fisher-Nolan-Sterling-Coke-Runnels-Haskell-Throckmorton-Jones-
Shackelford-Taylor-Callahan-Coleman-
Including the cities of...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN
300 PM CST Sat Feb 11 2017

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM CST SUNDAY...

The National Weather Service in SAN ANGELO has issued a Wind
Advisory...which is in effect from 6 AM to 4 PM CST Sunday. 

* TIMING...6 AM TO 4 PM Sunday.

* WINDS...North winds 25 to 35 mph with gusts around 45 mph.

* IMPACTS...Winds this strong can make driving difficult...especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
296 
WWUS74 KSJT 120814
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service SAN ANGELO TX
214 AM CST Sun Feb 12 2017

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM SUNDAY FOR THE BIG
COUNTRY...NORTHERN CONCHO VALLEY...COLEMAN AND BROWN COUNTIES...

TXZ140-122200-
/O.EXA.KSJT.WI.Y.0003.170212T1200Z-170212T2200Z/
Brown-
Including the city of...BROWNWOOD
214 AM CST Sun Feb 12 2017

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

The National Weather Service in SAN ANGELO has issued a Wind
Advisory...which is in effect from 6 AM this morning to 4 PM CST
this afternoon. 

* TIMING...6 AM TO 4 PM Sunday.

* WINDS...North winds 25 to 35 mph with gusts around 45 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

TXZ049-054-064>066-098-099-113-114-127-128-139-122200-
/O.CON.KSJT.WI.Y.0003.170212T1200Z-170212T2200Z/
Fisher-Nolan-Sterling-Coke-Runnels-Haskell-Throckmorton-Jones-
Shackelford-Taylor-Callahan-Coleman-
Including the cities of...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN
214 AM CST Sun Feb 12 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 4 PM
CST THIS AFTERNOON...

* TIMING...6 AM TO 4 PM Sunday.

* WINDS...North winds 25 to 35 mph with gusts around 45 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
111 
WWUS74 KSJT 122111
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service SAN ANGELO TX
311 PM CST Sun Feb 12 2017

TXZ049-054-064>066-098-099-113-114-127-128-139-140-122215-
/O.CAN.KSJT.WI.Y.0003.000000T0000Z-170212T2200Z/
Fisher-Nolan-Sterling-Coke-Runnels-Haskell-Throckmorton-Jones-
Shackelford-Taylor-Callahan-Coleman-Brown-
Including the cities of...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD
311 PM CST Sun Feb 12 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in SAN ANGELO has cancelled the Wind
Advisory. 

The wind speeds all below wind advisory criteria and the advisory
has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 11, 11:09 AM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Feb 11, 11:09 AM CST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
1109 AM CST Sat Feb 11 2017

.AVIATION...
/18Z TAFS/

VFR conditions prevail through much of the forecast period.
However, stratus/fog will develop again alone the I-10 corridor
Sunday morning and going with IFR/MVFR conditions at the KSOA/KJCT
terminals after 11Z-13Z. A cold front will move south across the
terminals Sunday morning, The front will affect the KABI terminal
around 11Z, KSJT terminal around 14Z, with gusty north winds
developing.

&&

.PREV DISCUSSION... /issued 555 AM CST Sat Feb 11 2017/

AVIATION...
/12Z TAFS/

Patchy fog and stratus will affect the far southern terminals
early this morning. Stratus will be confined to mainly the KJCT
terminal, with TEMPO IFR ceilings through 15Z. Patchy ground fog
will also affect the southern terminals through the early morning
hours. Visibilities will mainly be 1 to 3 miles, except at KSOA
where visibilities between 1/4 and 1/2 statute miles will occur.
VFR conditions prevail through the rest of the forecast period. A
cold front will move south across the terminals Sunday morning,
The front will affect the KABI terminal around 11Z, with gusty
north winds developing.

PREV DISCUSSION... /issued 501 AM CST Sat Feb 11 2017/

SHORT TERM...
(Today and Tonight)

.Record or near record highs expected today...

A shortwave ridge will be in place across the Southern Plains today,
ahead of potent upper level low diving south along the California
coast. A shortwave trough will also skirt across the northern Plains
today and will drive a cold front south across the area late tonight
and early Sunday, bringing a much cooler airmass into the area.

For today, unseasonably warm temperatures will occur across the area
once again, with afternoon highs around 30 degrees above normal for
this time of year. Winds will much lighter today, due to a weakening
pressure gradient as a surface low weakens to our north. A strong
thermal ridge (850 mb temps around 23C) will reside over the area
today, with adiabatic compression contributing to hot temperatures
by this afternoon. Some low clouds will affect far southeast
sections through mid morning, otherwise skies will be sunny today
with afternoon highs in the upper 80s and lower 90s. San Angelo is
on track for a record high today, while Abilene should tie or come
in just under its record for this date. Aforementioned cold front
will enter the Big Country just after midnight is expected to reach
a San Angelo to Brownwood line by daybreak Sunday. Some low cloud
development is expected ahead of the front across far southern
sections late tonight, otherwise skies will be clear to partly
cloudy with lows in the 50s.

CLIMATE...

              Today's      Today's
              Forecast     Record
Abilene         90         91/1922
San Angelo      91         86/1962

LONG TERM...
(Sunday through Friday)

A strong cold front will move through West Central Texas Sunday
morning, with strong north to northeast winds of 20 to 30 mph.
Front should be along the I-10 corridor around 9 AM. Temperatures
will rise slowly or fall after frontal passage. High cloudiness
will increase, particularly in the afternoon. No significant rain
expected, although one can not rule out a couple sprinkles as the
front goes through.

There will be increasing lift and moisture, from west to east,
beginning late Sunday night, with approach of an upper low from
the west. The EC and GFS models are coming closer, with the GFS
now tracking the upper low farther north...from El Paso then east
along the I-20 corridor through Wednesday, while the EC's upper
low is farther north along the Red River Valley.

Rain chances rise sharply Monday as the upper low approaches,
with locally heavy rainfall possible Monday afternoon through
Tuesday (heaviest Monday night into Tuesday morning). HPC is
indicating around 2 inches of rainfall. The GFS solution could
also bring a snow/rain mix across the Big Country Tuesday night as
the upper low moves across. Keeping mention of snow out at this
time, as the track of the upper low remains uncertain. It does
bear watching, however.

Clearing with a warming trend is expected beginning Wednesday,
with subsidence in passage of the upper low to the east. While it
will still be cool with highs in the 50s Wednesday, southerly
winds return Thursday. This will allow highs Thursday to rebound
into the mid 60s with near 70 expected Friday.

FIRE WEATHER...

Elevated fire weather conditions are expected across much of the area
today due to unseasonably warm temperatures, dry vegetation and low
humidity values. While wind speeds will be much lighter today, conditions
are favorable for igniting wild fires and residents should exercise
caution during all outdoor activities involving flames. Never toss
cigarette butts outside, especially from a moving vehicle where grass
fires can quickly ignite.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 90  52  58  39 /   0   0   5  10
San Angelo 	 91  53  63  41 /   0   0   5  30
Junction 	 89  55  69  46 /   0   5   5  20
Brownwood 	 88  54  62  43 /   0   5   5  20
Sweetwater 	 91  50  57  37 /   0   0   5  20
Ozona      	 88  53  65  41 /   0   0   5  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

21
Hazardous weather outlook, Feb 11, 2:42 PM CST, 18 minutes before
Hazardous Weather Outlook
National Weather Service SAN ANGELO TX
242 PM CST Sat Feb 11 2017

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-122045-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
242 PM CST Sat Feb 11 2017

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong north winds of 25 to 35 mph with gusts around 45 mph are
expected Sunday across the Big Country, Northern Concho Valley and
Coleman County. The main hazard will be for vehicles along east-
west roads. There is a chance of wintry precipitation across parts
of the Big Country Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.